SUNSTEAND ENVIOLENT SUNSTEAND 2025

Event Program





	PROGRAM – WEDNESDAY, 4 JUNE	
8:30am	Registration Open	
9:10am	Welcome Cr Ron Chambers, President, Shire of Esperance	
9:20am	WALGA Welcome Cr Karen Chappel AM JP, President, WALGA	
9:30am	Official Opening of Summit Hon Matthew Swinbourn MLC, Minister for the Environment; Community Services; Homelessness	
9:45am	Department of Water and Environmental Regulation Update Emily Briggs, Deputy Director General Climate and Sustainability, DWER	
10:00am	Water Planning in the Region Matthew Bowman, Manager - Assets South West Region & Great Southern Region, Asset Investment Planning, WaterCorp	
10:15am	Regional Challenges and Opportunities Mathew Walker, Director Asset Management, Shire of Esperance	
10:30am	Morning Tea – 30 mins	
	WASTE SESSION	
11:00am	Waste Avoidance and Resource Recovery Strategy Lee Broomhall, Deputy Chair, Waste Authority	
11:15am	Containers for Change Continue to Grow Tasha Sheldrick, Chief Growth Office, Containers for Change (WARRRL)	
11:30am	Regional Cooperation and Collaboration for Waste Management TBC – Shire of Esperance	
11:45am	Regional Approaches to Wate Management Ashley Fisher, Director, Avon Waste	
12:00pm	Panel Session / Q&A – Regional Waste Challenges	
12:20pm	Lunch - 1 hour	



	BIOSECURITY SESSION
1:20pm	Session Opening and Scene setting Nick Sloan, CEO, WALGA
1:30pm	Biosecurity Challenges in the Region Tim Thompson, Manager Vertebrate Pest Program, DPIRD
1:45pm	Addressing Local Biosecurity Issues: Project, Strategies and Collaboration Amanda Day, Chief Executive Officer, Goldfields Nullabor Rangelands Biosecurity Association (GNARBA)
2:00pm	Q&A With the 3 speakers above
2:15pm	Panel Session - Avian influenza DBCA – TBC Jacqui Freeman, Manager City Reserve, City of Albany Jamie Finkelstein, A/Chief Veterinary Officer, DPIRD Nick Sloan, CEO, WALGA
3:00pm	Afternoon tea – 30 mins
	BIODIVERSITY SESSION
3:30pm	Wiluna Martu Rangers managing 'right way': a cultural dimension to reimagining healthy Country Dr Dorian Moro, Manager, Wiluna Martu Rangers at Tarlka Matuwa Piarku Aboriginal Corporation
3:45pm	Biodiversity and Urban Greening Julie Waters, Environmental Coordinator, Shire of Esperance
4:00pm	Natural Capital Approach on Regional Biodiversity Projects Luke Bayley, Chief Executive Officer, South Coast Natural Resource Management Inc.
4:15pm	Q&A
	WRAP UP
4:30pm	Key Waste and Environment Challenges and Opportunities for Esperance/Goldfields Panel Session
4:50pm	Wrap Up and Close Rebecca Brown, Policy Manager, Environment and Waste WALGA
5:00pm	Sundowner at Esperance Civic Centre Thank you to our Sundowner Sponsor, Avon Waste



	PROGRAM – THURSDAY, 5 JUNE
9:00am - 12:30pm	Waste Tours Tour locations will include tour of Landfill, Containers for Change refund point and other local initiatives.
	WATER SESSION – ESPERANCE CIVIC CENTRE
9:00am	Welcome WALGA
9:10am	Overview of the State Government approach to Water Management, Climate DWER / Water Corp • Speaker 1: Overall view of State Government's approach to water management • Speaker 2: Snapshot of climate change impacts on Western Australia water supply and demand management • Speaker 3: Overview of regional water issues in Esperance and the south-coast region
9:40am	Innovation and on-farm water management programs in regional Western Australia, including opportunities for Local Govts alt water sources DWER/ DPIRD & Water Corp
10:00am	Q&A
10:10am	Morning Tea – 30 mins
10:40am	Regional Waterwise Expansion Session – DWER, WALGA and Urbaqua Speaker: Kep Katitjin – Gabi Kaadadjan Waterwise Program and its possible regional intersections
10:55am	Workshop
12:30pm	Lunch - 1 hour



PRESENTED BY



SUPPORTED BY















